Arkansas, 2014

Damaging Wind in Arkansas, June 28, 2014

June 28, 2014 · NWS JAN · 1 event in 1 county or zone

Afternoon showers and thunderstorms affected the region from June 26th through the 28th. A more organized severe weather event occurred on the 28th as a cluster of storms developed along an outflow boundary, causing many instances of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Afternoon showers and thunderstorms affected the region from June 26th through the 28th. A more organized severe weather event occurred on the 28th as a cluster of storms developed along an outflow boundary, causing many instances of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 28, 3:30 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 28, 3:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SAT JUN 28 2014

.DISCUSSION...

REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...

SCATTERED THUNDERSTORM ACTIVITY THAT HAS DEVELOPED OVER CENTRAL MS
THIS AFTERNOON IS MOSTLY DISORGANIZED AND NON-SEVERE THUS FAR...BUT
THERE ARE SEVERAL OUTFLOW BOUNDARIES TO HELP FOCUS AND INTENSIFY
STORMS. TROUGHING OVER THE ARKLATEX IS ENHANCING THE SOUTHWESTERLY
FLOW (0-6KM SHEAR UP TO 30KTS)...AND THIS IN COMBINATION WITH THE
OUTFLOW IS INCREASING STORM MOTION AND COVERAGE. FAIRLY STEEP MID
LEVEL LAPSE RATES (VERTICAL TOTALS ~28) ABOVE A TYPICAL HOT AND
HUMID SUMMERTIME BOUNDARY LAYER IS YIELDING MIXED LAYER CAPE
EXCEEDING 3000 J/KG OVER WESTERN AND SOUTHERN PORTIONS OF THE
ARKLAMISS.

THE COMBINATION OF A VERY UNSTABLE AIRMASS AND UNUSUAL LATE JUNE
WIND SHEAR IS SUPPORTING AN ENVIRONMENT FAVORABLE FOR ADDITIONAL
SEVERE STORM DEVELOPMENT...MAINLY OVER THE WESTERN TWO THIRDS OF THE
AREA. THE STORMS THAT WERE EXPECTED TO ORGANIZE OVER SOUTHWEST LA
HAVE DONE SO...BUT THE TRAJECTORY OF THE LINE OF STORMS HAS BEEN MORE
NORTHERLY THAN EXPECTED...AND IT LOOKS LIKE THE COMPLEX WILL STAY
MAINLY WEST OF THE MS RIVER...AFFECTING NE LA INTO SE AR. WITH ALL OF
THIS IN MIND AND GIVEN THE CURRENT SCENARIO AND TRENDS... WE HAVE
KEPT THE MENTION OF SEVERE STORMS GOING IN THE HAZARD PRODUCTS/
GRAPHICS.

TONIGHT THROUGH SUNDAY NIGHT...EXPECT STORMS TO DISSIPATE OR MOVE OUT
OF THE AREA SHORTLY AFTER SUNSET WITH MAINLY QUIET WEATHER EXPECTED
OVERNIGHT. IT LOOKS LESS LIKELY THAT STORMS DEVELOPING OVER THE
OZARK REGION IN ASSOCIATION WITH THE UPSTREAM SHORTWAVE TROUGH WILL
REACH NORTHWEST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND HAVE
DELAYED AND LOWERED POPS SOME. HOWEVER...NOT MUCH HAS CHANGED FOR
SUNDAY WITH DAYTIME HEATING EXPECTED TO LEAD TO MORE STORMS...
PARTICULARLY BY LATE MORNING/AFTERNOON. WHILE CAPE IS FORECAST TO
EXCEED 3000 J/KG...LOW TO MID LEVEL FLOW WILL BE WEAKER WITH THE
SUBTROPICAL RIDGE BUILDING OVER THE FORECAST AREA...SO THE RISK FOR
ORGANIZED SEVERE STORMS IS LESS. A FEW SEVERE MICROBURSTS ARE STILL A
POSSIBILITY DUE TO THE STRONG INSTABILITY. HEAT STRESS SHOULD BE ON
THE INCREASE SUNDAY GIVEN GREATER RIDGE INFLUENCE --- AND HEAT INDEX
VALUES ARE EXPECTED TO REACH THE 100-104 RANGE...MAINLY OVER THE
WESTERN HALF OF THE ARKLAMISS. AS WE GO INTO SUNDAY EVENING...
DISSIPATING STORMS AND MUGGY CONDITIONS CAN BE EXPECTED. /EC/

MONDAY THROUGH NEXT WORK WEEK...

LONG-AWAITED DEEP HIGH PRESSURE MOVING OVER THE REGION MONDAY
FINALLY LOOKS TO SHUT DOWN SIGNIFICANT PRECIP CHANCES FOR THE START
OF NEXT WORK WEEK. SUPPRESSION FROM ANTICYCLONE ALOFT PROBABLY WILL
NOT BE ENOUGH TO KEEP A VERY ISOLATED SHOWER OR TWO FROM POPPING UP
MONDAY AND TUESDAY...BUT CHANCES OF GETTING WET STILL DEEMED LOW
ENOUGH TO KEEP OUT OF THE OFFICIAL FORECAST. OWING LARGELY TO A MUCH
GREATER AMOUNT OF SUNSHINE TEMPERATURES WILL SHOOT UP WITH HIGHS
MAINLY IN THE 93 TO 96 DEGREE RANGE ANTICIPATED MONDAY AND TUESDAY.
EVAPOTRANSPIRATION WILL HELP KEEP MOISTURE FROM MIXING OUT IN THE
AFTERNOON AND WILL ALLOW PEAK HEAT INDEX VALUES TO PEAK AT OR A
LITTLE ABOVE THE CENTURY MARK IN MANY AREAS ON BOTH DAYS. CURRENT
EXPECTATIONS ARE FOR THIS HOT STRETCH TO FALL COMFORTABLY SHORT OF
HEAT ADVISORY CRITERIA SO WILL LEAVE MENTION OUT OF HWO FOR NOW.

PRECIP CHANCES WILL COME BACK FROM THE NORTH ON WEDNESDAY AS THE
HIGH PRESSURE RIDGE COMING OUT OF TX FLATTENS IN RESPONSE TO AN
INCOMING AND NON-TRIVIAL COOL FRONT. THERE IS DEFINITELY SOME
UNCERTAINTY ABOUT HOW QUICKLY THIS RIDGE WILL RELENT TO FRONTAL
INCURSION INTO THE LOWER MS VALLEY...BUT MODEL CONSENSUS SEEMS TO
HAVE SPED UP WITH THIS EVOLUTION ALTHOUGH I MAINLY SIDED WITH LEAST
AGGRESSIVE EURO IN THIS REGARD. IF THE EURO IS CORRECT AND
THUNDERSTORM CHANCES ARE MOSTLY LIMITED TO NORTHERN ZONES LATER IN
THE AFTERNOON WEDNESDAY THEN HUMP DAY COULD PROVE TO BE THE HOTTEST
DAY OF THE HOT STRETCH AND IN ANTICIPATION OF THIS MORE LIKELY
SCENARIO I BUMPED UP MEX HIGHS. OF COURSE IN THE HOT ENVIRONMENT IN
NORTHERN ZONES WEDNESDAY AFTERNOON INSTABILITY SHOULD BE HIGH AND
THE POTENTIAL FOR POTENT CONVECTION WILL HAVE TO BE MONITORED AS WE
GO FORWARD IN THE FORECAST PROCESS.

THURSDAY AND FRIDAY MODEL CONSENSUS SUGGESTS THE INCOMING SAGGING
FRONTAL ZONE TO PROBABLY STALL IN THE MIDST OF OUR REGION AFTER
INFILTRATING IN BACKDOOR FASHION. RIDGING ALOFT WILL BE
WEAKENED...BUT MODELS SUGGESTS NOT ENOUGH TO RELENT TO A PERTURBED
NORTHWEST FLOW PATTERN. THUS...EXPECT IN THE VICINITY OF THE
BOUNDARY FOR ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND
STORMS WITH OTHERWISE SULTRY CONDITIONS...ALTHOUGH PROBABLY SLIGHTLY
LESSER HEAT THAN THE MID-WEEK PEAK. /BB/

&&

.AVIATION...VFR CONDITIONS ARE MOSTLY PREVAILING ACROSS THE REGION
OUTSIDE OF THUNDERSTORMS. HOWEVER...AFTERNOON STORMS ARE AGAIN
SCATTERED ACROSS THE REGION AND BRINGING BRIEF MVFR TO IFR CONDITIONS
TO AFFECTED TAF SITES WITH BRIEF LOWERED CEILINGS AND VIS ALONG WITH
WINDS AROUND 10-15KTS GUSTING TO 30KTS. ACTIVITY WILL DISSIPATE THIS
EVENING. SOUTHERLY WINDS WILL PREVAIL 5-10KTS OUTSIDE OF STORMS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  92  74  94 /  34  30   4   7
MERIDIAN      72  92  72  95 /  35  34   4   9
VICKSBURG     74  91  73  94 /  30  24   3   7
HATTIESBURG   73  92  74  95 /  32  20   4  14
NATCHEZ       74  90  73  93 /  40  17   4  12
GREENVILLE    74  92  74  93 /  43  33   5   7
GREENWOOD     73  91  73  95 /  47  44   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/28/BB/
Hazardous weather outlook, Jun 28, 1:35 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT JUN 28 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047-048-053-054-059>063-072-291945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-MARION-
235 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

AN UNSTABLE AIRMASS COMBINED WITH DECENT WIND SHEAR COULD RESULT IN
SEVERE STORMS LINGERING FROM THIS AFTERNOON INTO THIS EVENING. THE PRIMARY
CONCERN WILL BE WIND GUSTS UP TO 60 MPH...BUT HAIL CANNOT BE RULED
OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026-028>033-037>039-044>046-049>052-055>058-064>066-073-074-
291945-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-LAMAR-FORREST-
235 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 28, 2:47 PM CST, 1 hour 13 minutes before
MSZ043-282125-
MADISON MS-
347 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF SHARON AT 347 PM
CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3288 8996 3285 8976 3263 8984 3267 9004
TIME...MOT...LOC 2047Z 199DEG 19KT 3270 8992

MRM
Special weather statement, Jun 28, 3:12 PM CST, 48 minutes before
MSZ056-057-282155-
SMITH MS-JASPER MS-
412 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF BAY SPRINGS TO 6 MILES
SOUTHEAST OF STRINGER AT 411 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN JASPER AND EAST CENTRAL SMITH COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3222 8913 3222 8892 3184 8891 3182 8922
      3206 8948
TIME...MOT...LOC 2111Z 241DEG 19KT 3201 8936 3183 8918
Special weather statement, Jun 28, 3:15 PM CST, 45 minutes before
MSZ029-030-033-282145-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
415 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PHEBA AT 415 PM
CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN CLAY...NORTH CENTRAL OKTIBBEHA AND EXTREME EAST
CENTRAL WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3381 8871 3375 8871 3348 8888 3354 8906
      3376 8899 3376 8894 3381 8894 3382 8893
      3381 8872
TIME...MOT...LOC 2115Z 202DEG 19KT 3356 8895

MRM
Special weather statement, Jun 28, 3:41 PM CST, 19 minutes before
LAZ007-008-015-023-282240-
RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-WEST CARROLL LA-
441 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES WEST OF BEEKMAN TO 6 MILES WEST OF
START AT 440 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES.

PEOPLE IN WESTERN WEST CARROLL...NORTHEASTERN FRANKLIN...MOREHOUSE
AND NORTHERN RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3299 9137 3235 9152 3238 9201 3251 9191
      3259 9194 3265 9192 3268 9197 3270 9198
      3268 9204 3270 9206 3276 9207 3280 9206
      3287 9209 3297 9209
TIME...MOT...LOC 2140Z 269DEG 18KT 3288 9208 3247 9197
Special weather statement, Jun 28, 3:51 PM CST, 9 minutes before
MSZ033-282220-
OKTIBBEHA MS-
451 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 452 PM CDT...MOVING
NORTH AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3342 8874 3328 8882 3335 8902 3357 8894
      3356 8877 3353 8867 3350 8867
TIME...MOT...LOC 2152Z 201DEG 19KT 3341 8888

MRM
Special weather statement, Jun 28, 3:59 PM CST, 1 minute before
ARZ074-282230-
ASHLEY AR-
459 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF CROSSETT AT 500 PM
CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 9203 3329 9202 3331 9201 3331 9198
      3335 9200 3337 9197 3339 9199 3341 9199
      3338 9152 3300 9182 3302 9209 3303 9212
TIME...MOT...LOC 2200Z 201DEG 26KT 3308 9198

MRM

The radar

The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
June 28, 4:00 PM CST
Where
Ashley County, Crossett
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.130, -91.970

Scattered trees and powerlines were knocked down across the central and western portions of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524182.